[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: cannula tolerance



Andrew,
What you are describing sounds a good deal like
lipohypertrophy. Over used sites can cause this, and
eventually the absorption will not be as good as it should
be.  Your endo or diabetes educator should look at the
sites.  I have seen pouches on a few people who have used
their favorite sites too long.

>I noticed one difference that may indeed be important. I've
developed
fatty deposits on my abdomen that I never had before. Though
I'd been
injecting into thighs, abdomen, arms and buttocks for
several decades, the
protracted use of the abdomen promoted the development of
supplemental fat
at the infusion site locations. I believe that the fat
deposits may have
lessened my sensitivity to the cannulas and allowed me to
tolerate their
insertion for more extended periods. This may make sense
physiologically,
since the body presumably builds a layer that can take the
abuse.

Is such a physiological explanation medically recognized?<

Barbara A. Bradley, MS, RN, CDE
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml